Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Mar 11, 2022, 3:18 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 11, 2022, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 3:18 AM CST (09:18 UTC)
- In effect from
- Mar 11, 2022, 9:00 PM CST
- Expired
- Mar 12, 2022, 9:26 AM CST
- In force
- 12 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS74 KHUN 110918 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 318 AM CST Fri Mar 11 2022 ALZ001>010-016-TNZ076-096-097-111800- /O.NEW.KHUN.WI.Y.0003.220312T0300Z-220312T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 318 AM CST Fri Mar 11 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of northern Alabama and portions of southern middle Tennessee. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
582 WWUS74 KHUN 111717 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1117 AM CST Fri Mar 11 2022 ALZ001>010-016-TNZ076-096-097-112200- /O.CON.KHUN.WI.Y.0003.220312T0300Z-220312T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 1117 AM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of northern Alabama and portions of southern middle Tennessee. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 20
413 WWUS74 KHUN 112034 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 234 PM CST Fri Mar 11 2022 ALZ001>010-016-TNZ076-096-097-121200- /O.CON.KHUN.WI.Y.0003.220312T0300Z-220312T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 234 PM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 20 to 25 mph with gusts of 35-45 expected. * WHERE...All of northern Alabama and portions of southern middle Tennessee. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 20
919 WWUS74 KHUN 120915 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 315 AM CST Sat Mar 12 2022 ALZ001>010-016-TNZ076-096-097-121800- /O.CON.KHUN.WI.Y.0003.000000T0000Z-220312T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 315 AM CST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 mph with gusts of 35-45 mph expected. * WHERE...All of northern Alabama and portions of southern middle Tennessee. * WHEN...Through Noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
335 WWUS74 KHUN 121526 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 926 AM CST Sat Mar 12 2022 ALZ001>010-016-TNZ076-096-097-121630- /O.CAN.KHUN.WI.Y.0003.000000T0000Z-220312T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 926 AM CST Sat Mar 12 2022 ...WIND ADVISORY IS CANCELLED... Northwesterly winds will remain gusty today with gusts in the 20-30 mph range but are now below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:39 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 10, 10:39 PM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1039 PM CST Thu Mar 10 2022
.UPDATE...
For 06Z TAFS.
&&
.NEAR TERM...(Tonight)
Issued at 848 PM CST Thu Mar 10 2022
A cool night is expected across the Tennessee Valley with clear skies
and light winds. Overnight temperatures bottom out in the upper 30s
to lower 40s. The front that will be bringing rain and snow to our
area tomorrow is slowly moving to the south and east stretching from
the Great Lakes southwest towards the TX Panhandle.
.SHORT TERM...(Friday through Saturday)
Issued at 300 PM CST Thu Mar 10 2022
The weak front is expected to move only into northern Arkansas into
the Ohio Valley by Friday afternoon. However, the front will
intensify in association with a deepening longwave trough axis
associated with it. At the same time a surface low develops in
response over the western Gulf of Mexico.
This surface low quickly intensifies and moves northeast Friday
evening. As this occurs, widespread rainfall develops ahead of it
over Mississippi and into western Alabama and central Tennessee.
Impressive cold air advection continues to be seen behind the front
and newest runs seem to be a tad quicker concerning a changeover to
snow and hold onto it bit longer early Saturday morning. QPF seems
to be a bit higher as well. Based on QPF and how quickly models show
snow developing, issued a Winter Storm Watch for our southern middle
Tennessee counties from 9 PM to 9 AM on Saturday. Further south,
higher amounts are a bit more uncertain. For now, issued a Winter
Storm Advisory for all of our Alabama counties. Staying on the
conservative side of things for NW Alabama at this time, but that
may need to be upgraded if higher totals look more certain. Winds
will pick up to between 20 and 25 mph with gusts up to 40 mph
possible. This will drive wind chill values into the lower 20s and
teens after midnight on Friday. Some winds chill values in southern
middle Tennessee could drop to around 10 degrees around daybreak on
Saturday.
Of additional concern with this system could be flash freezing of
already fallen precipitation or melted snowfall. This could cause a
sheet of ice to be present underneath snowfall accumulations. Between
10 PM and 3 AM, think the most areas will see freezing temperatures
move into the area. This looks to be when things will get
progressively worse. The worst of the conditions looks to be between
3 AM and 9 AM on Saturday morning.
Conditions do not look to improve much during the day, as
temperatures will be hard pressed to climbed above freezing. They
might in some locations for 1 to 3 hours in the afternoon, but that
is about it. Northwest winds will remain around 20 mph with gusts up
to 35 mph during the morning hours, before weakening in the
afternoon. Still will be breezy though with sustained winds around 15
mph with gusts up to 25 mph possible.
.LONG TERM...(Saturday night through Wednesday)
Issued at 300 PM CST Thu Mar 10 2022
Temperatures will quickly drop into the 20s and then teens overnight
on Saturday. Luckily, winds look to wind down, so wind chill values
will not be too far below actual temperatures.
High temperatures rebound nicely on Sunday, as sunny skies and zonal
flow aloft return. This warming trend continues through early next
week, as a weak longwave trough axis and associated front, try to
phase with an area of low pressure over the western Gulf states.
Night will still be cool though through Monday morning. The surface
low could bring some heavier rainfall and possible thunderstorms
back into the forecast. High temperatures will still be below normal,
but should rebound into the 60s again with lows climbing back into
the 40s. For now, blends are keeping very low pops, so didn't
increase them, but likely they will need to be increased if
subsequent shifts keep this solution.
This warming trends continues into Thursday, with highs climbing into
the 70s again.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1039 PM CST Thu Mar 10 2022
VFR conditions and light winds will persist overnight through
tomorrow afternoon. By tomorrow evening, a cold front approaches the
area which will gradually lower both ceilings and visibilities into
MVFR and then eventually IFR. Rain transitions to snow close to the
end of the TAF period. Have included a RASN at MSL, but held off at
HSV as it will depend on how fast the cold air arrives in north
central Alabama.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Winter Weather Advisory from 9 PM Friday to 9 AM CST Saturday for
ALZ001>010-016.
TN...Winter Storm Watch from Friday evening through Saturday morning for
TNZ076-096-097.
&&
NEAR TERM...GH
SHORT TERM...KTW
LONG TERM...KTW
AVIATION...GH
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Mar 10, 8:59 PM CST, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 859 PM CST Thu Mar 10 2022 ALZ001>010-016-TNZ076-096-097-111800- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 859 PM CST Thu Mar 10 2022 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Light to moderate rainfall will transition to light snow late Friday night, as an arctic front moves into and through the area Saturday morning. Light snow accumulations around one to two inches are possible in northern Alabama. However, higher amounts of 2 to 3 inches with locally higher amounts may be possible in our Tennessee counties. Previously fallen melted snow or rainfall could flash freeze underneath the snowfall producing very hazardous wintry conditions. These hazardous conditions may linger into the day on Saturday. Thus a Winter Storm Watch is in effect for our Tennessee counties and a Winter Weather Advisory for our Alabama counties from 9 PM on Friday through 9 AM on Saturday. Northwest winds will also strengthen in the wake of the arctic front, with gusts around 25 to arond 35 MPH at times Friday night into much of Saturday. This will translate into wind chills in the teens Saturday morning. Wind chills will struggle to climb higher than the lower to mid 20s later in the day Saturday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:28 AM CST | Winter Storm Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 26 hr |
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.